Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 79, NWS Nashville, TN

June 3, 2001Davidson County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2001, 5:45 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2001, 5:45 PM CDT (22:45 UTC)
Expired
Jun 3, 2001, 6:45 PM CDT
In force
60 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Davidson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 6:00 PM CDTThunderstorm Wind 50 ENashville, TNOffice of Emergency Management reported trees and power lines down across the southern and western part of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WUUS54 KOHX 032246
SVRBNA
TNC037-189-032345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF NASHVILLE
  WILSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LEBANON

* UNTIL 645 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF GOODLETTSVILLE...OR ABOUT 11
  MILES NORTH OF NASHVILLE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES NORTHWEST OF GOODLETTSVILLE AT 550 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE RURAL HILL...MOUNT JULIET...
  LAKEWOOD...GREEN HILL AND BELINDA CITY

$$

LAT...LON 3636 8697 3612 8693 3605 8634 3626 8619

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:51 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 3, 2:51 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT SUN JUN 3 2001

CURRENT CONDITIONS...

WELL...LATEST SURFACE ANALYSIS HAS WARM FRONT FROM LOW IN SWRN
KS TO PNC-TUL-FSM-PBF-TUP-GAD.  PRODIGIOUS MCC (NOT MCS) OVER THE
SHOW ME STATE TRUCKING E-SE ALONG VERY DIFFLUENT THICKNESS
REGIME ALOFT. IF IT CONTINUES (WHICH IT SHOULD TO SOME DEGREE...
PROBABLY AS A WEAKENING MCS) IT WILL BRING CATEGORICAL POPS TO THE
AREA TONIGHT. ANYWAY...CELLS ARE VERY ELEVATED IN NATURE WITH WFO
SGF TEMP/DEW POINT REPORTING 58/55 AND UNO 58/53.  WE HAVE ISSUED
ABOUT 10 WARNINGS THIS MORNING WITH CELLS HAVE SOME SUSPENDED MID
LEVEL CORES...AND SOME BOWING CHARACTERISTICS. TEMPS ARE MAINLY IN
55TO 65 DEGREE RANGE...WITH THICK CI/CS CANOPY.  CSV IS WARMER THAN
BNA BY 3 TO 4 DEGREES AT NOON.

MESOSCALE CONDITIONS...

MANY ISSUES HERE. 1ST OF ALL...ELEVATED CAPES ARE 1500-2000
J/KG RANGE OVER MO/AR...SWEATS APPROACHING 400 (BOTH ON SGF AND
LIT SOUNDING AT 12Z) AND PRECIP WATER VALUES AROUND 1.5 INCHES
BETWEEN SGF AND LIT WHICH IS 150% OF NORMAL. AFTER WEAKENING OF 1ST
COMPLEX...STRENGTHENING H8-H9 LOW LEVEL JET THIS EVENING WILL
BRING STRONG JUICY 1000-850 THETA E ADVECTION TO FIRE UP ANOTHER
COMPLEX BETWEEN EMP-TOP THIS EVENING. DEW POINTS IN THE LOWER TO MID
70S SOUTH OF THE BOUNDARY...CONTRASTING WITH LOW TO MID 50S IN
MO/IL/KS.

LOOKS THE MAIN THREAT IS WITH LOCALLY HEAVY RAIN...ALTHOUGH SWING
AND MID SHIFT WILL HAVE TO MONITOR SHEAR PROFILES. THE NGM AND
ESPECIALLY THE ETA HAVE VERY IMPRESSIVE 0-3KM SRH VALES. IF WE CAN
GET WE ENOUGH INSTABILITY INTO THE AREA...THE SHEAR PROFILES SUPPORT
VERY ISOLATED SUPERCELLS.

FLOW ALOFT...

THE KEY IS THE 1ST PERIOD OF THE FORECAST IS THE THE MID LEVEL FLOW.
WILL THERE BE A FLATTENING OF THE MID LEVEL FLOW...OR WILL IT
REMAIN DIFFLUENT ENOUGH TO PUSH FUTURE COMPLEXES E-SE...VERSUS EWD
FROM APEX OF LOW LEVEL JET (NERN KS/NWRN MO) SUNDAY NIGHT. LOOKS LIKE
THE WARM FRONT WILL ADVANCE TO OUR NRN CWA BY MORNING S NWD ON ALL 3
MODELS...MAJORITY OF PRECIP WITH BE ACROSS NRN CWA. PLAN TO MAKE
A NEW ZONE GROUP FOR COUNTIES ALONG AND NORTH OF I40...ESPECIALLY
ALONG THE KENTUCKY BORDER. BY MONDAY EVENING...THE WARM FRONT
LIFTS COMPLETELY INTO KENTUCKY...AND PLAN ON NO POPS THEN.

MODELS...

MODELS IN DECENT SYNOPTIC AGREEMENT...WITH THE MAIN CAVEAT THE
POSITION OF THE WARM FRONT.  THIS WILL GREATLY AFFECT THE QPF
AMOUNTS...ALONG WITH THE MID LEVEL FLOW.  THIS ETA QPF IS THE
FARTHEST SOUTH OF THE 3...AND DEPENDING ON HOW FAR NORTH THE MCS
FORMS AND HOW MANY BOUNDARIES HAVE FORMED FROM 1ST MCS...THE QPF
IS VERY OBTUSE. MARK ROSES CLIMATOLOGICAL FAVORED THICKNESS...WHICH
IS 5692 TO 5738M...INCREASES FROM 5670 TO 5700M. WILL USE THE ETA FOR
THE TIME BEING.

THE NEXT PROBLEM WITH THE MODELS IS TUE AND WED...WHEREAS ALL 3
MODELS ARE BRINGING UP A MOISTURE FETCH AND VORT MAXES FROM SRN MS
INTO WRN TN.  WHEN I 1ST SAW THIS ON THE ETA...I WAS GOING TO
DISCOUNT THIS. HOWEVER BOTH THE NGM AND AVN HAVE IT TOO.  PLAN TO
KEEP SCT POPS IN TUESDAY AND WEDNESDAY.

TEMPS...

TEMPERATURES HAVE BEEN A CHALLENGE THIS AFTERNOON...WITH SHRA/TSRA
AND THICK MID AND HIGH DECK OVER TOP. REGARDING TEMPS...TEMPS ARE
WAY WAY BELOW GUIDANCE...AND WE HAVE PRECIP AND CLOUD COVER. HOWEVER
THE WARM FRONT WILL BE ADVANCING NWD.  THUS WILL TAKE 3 TO 5 DEGREES
OFF OF THE 330 PM BNA TEMPS AND THAT WILL BE MY LOWS.

LOOKED AT FFG AND THE RIVER STAGE AT LOBELVILLE TOO. APPEARS THAT
MOST OF THE AREA WILL RECEIVE BETWEEN A HALF AND THREE QUARTERS OF
AN INCH THROUGH 12Z MON. EVEN AT 3/4 INCH OF RAIN...RFC SLIDELL
SAID IT WOULD REMAIN BELOW FLOOD STAGE.

ZONE CHANGES FROM LAST PACKAGE

1)  INCREASE POPS TO CATEGORICAL FOR SUNDAY NIGHT
2)  INCREASE POPS ACROSS NORTHERN 2 ZONE GROUPS FOR MONDAY MORNING...

COORDINATED WITH SDF...PAH...MEM...RFC SLIDELL & RFC WILMINGTON...

PRELIMINARY NUMBERS FOR COORDINATIONS PURPOSES ONLY

BNA 060/085 068/083  9423
CSV 058/082 064/080  9533

.BNA...NONE.

JDG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:28 AM CDTSevere Thunderstorm WarningOHXHickman32 min
Jun 3, 9:37 AM CDTSevere Thunderstorm WarningOHXMaury53 min
Jun 3, 9:47 AM CDTSevere Thunderstorm WarningOHXWayne73 min
Jun 3, 10:14 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford, Williamson61 min
Jun 3, 10:55 AM CDTSevere Thunderstorm WarningOHXCannon, Coffee35 min
Jun 3, 11:04 AM CDTSevere Thunderstorm WarningOHXGrundy, Warren41 min
Jun 3, 11:29 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Wayne51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.